MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE WIC EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE WIC EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED
Model Number 101041359
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 03/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, the customer alleged to medela, llc the she has low suction with her pump in style max flow.Additionally she alleged that she thinks she has mastitis and is going to get an antibiotic.
 
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, verifying the customer was using the correct kit components; verifying parts are being washed according to instructions for use; verifying the customer did not have any milk backup: verifying customer was not washing or drying tubing on pump and powered device on with battery pack.The customer was sent replacement pump connectors and the return of her originals were requested back for testing.The customer was contacted by a complaint handler on multiple occasions, including in writing, to get additional information, with no response as of the date of this report.Based on the results of our internal investigation (reference number (b)(4)), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4) for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Additional Manufacturer Narrative
In follow up with a complaint handler on 4/08/2022, the customer stated that she developed mastitis around on (b)(6) 2022 by her ob over the phone and was prescribed cefalexin.Additionally, she stated that her mastitis is resolved.

Brand Name
PUMP IN STYLE WIC EN FR ES (YELLOWFIN)
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate drive
mchenry IL 60050
Manufacturer Contact
dave kurudza
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key14013633
Report Number1419937-2022-00036
Device Sequence Number14728445
Product Code HGX
UDI-Device Identifier00020451401430
UDI-Public020451401430
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101041359
Device Catalogue Number101041359
Device Lot Number0000019718
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Distributor Facility Aware Date03/17/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale